Tennessee, 2022Flash Flooding and Flooding in Tennessee, July 25, 2022
July 25, 2022 · NWS MRX · 5 events in 3 counties and zones
Summer diurnal thunderstorms moved slowly and produced localized heavy rainfall amounts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Summer diurnal thunderstorms moved slowly and produced localized heavy rainfall amounts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 25, 12:10 PM EST, 30 minutes earlier.
Area forecast discussion, Jul 25, 12:10 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
110 PM EDT Mon Jul 25 2022
.UPDATE...
FOR 18Z AVIATION.
&&
.DISCUSSION...
Forecast highs were nudged down a bit for this afternoon as cloud
cover and rain is expected off and on all day as a cold front dips
southward. 12Z CAMs are more consistent today bringing multiple
rounds of showers and storms through the region today. The threat
for severe storms this afternoon will be lower than originally
thought since the region is getting clouds and rain this morning
decreasing instability but the threat is not zero and some of the
CAMs are hinting at a somewhat organized line that diminishes as
it moves through the region this afternoon or evening. The flash
flood threat for today is dependent on the development and
movement of strong storm cells with higher rain rates. If strong
cells fail to develop or move quickly the flash flood threat will
be low. It likely will take strong cells moving slowly or
training to get flash flooding this afternoon which is still
possible but chances for widespread flooding today seem low based
on forecast trends.
McD
&&
.AVIATION...
18Z TAF DISCUSSION.
Multiple rounds of showers and thunderstorms are expected today.
The first round is moving through now. Another round is expected
late afternoon or evening. A third round is possible overnight but
confidence is lower. Fog is likely in the early morning hours
with wet ground and nearly calm winds. Vis restrictions are more
likely in NE Tennessee near TRI and less likely near CHA. Another
round of showers and storms will move into the region tomorrow
morning. Activity will likely peak in the afternoon hours
tomorrow.
McD
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 73 90 74 90 73 / 30 50 10 40 30
Knoxville McGhee Tyson Airport, TN 72 87 72 88 73 / 40 60 20 50 40
Oak Ridge, TN 72 86 72 87 72 / 40 60 20 60 50
Tri Cities Airport, TN 70 84 70 85 69 / 50 70 30 60 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Jul 25, 2:41 AM EST, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
341 AM EDT Mon Jul 25 2022
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-260800-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
341 AM EDT Mon Jul 25 2022 /241 AM CDT Mon Jul 25 2022/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...Today and Tonight
Several rounds of showers and storms are expected throughout the
day. Heavy rainfall may lead to localized flash flooding across
areas that receive repeated rounds of showers and storms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Locally heavy rainfall is expected Tuesday through Friday, and
possibly through the weekend, with any daily convection that
develops. As a result, localized flash flooding will be possible
each day. In addition, isolated damaging winds are possible each
day, mainly during the afternoon and evenings with any stronger
storms that develop.
.SPOTTER INFORMATION STATEMENT...
Reports of flooding and wind damage may be needed throughout the
week.
SR/TD
Flash Flood, Greene
- When
- July 25, 12:40 PM EST to 2:15 PM EST
- Where
- Greene County, 2 mi SE of Tusculum to 2 mi NE of Tusculum
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.150, -82.725
Several roads flooded and some impassable, including the intersection of Kiser Blvd and Snapps Ferry Rd.
Flood, Sevier
- When
- July 25, 1:50 PM EST to 3:00 PM EST
- Where
- Sevier County, 1 mi E of East Fork to 1 mi NNE of East Fork
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.850, -83.382
Flash flooding on Hwy 339 washed out a bridge.
Flood, Roane
- When
- July 25, 8:25 PM EST to 9:45 PM EST
- Where
- Roane County, 2 mi SW of Emory Gap to 1.5 mi SE of Emory Gap
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 35.900, -84.605
Water covering roadways around Harriman, and portions of I-40 westbound.
Flash Flood, Roane
- When
- July 25, 8:58 PM EST to 10:15 PM EST
- Where
- Roane County, 0.89 mi NW of Cardiff to 1 mi E of Cardiff
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.890, -84.640
Delozier Lane was flooded.
Flash Flood, Roane
- When
- July 25, 9:18 PM EST to 10:45 PM EST
- Where
- Roane County, 0.2 mi N of Post Oak to 0.4 mi ESE of Post Oak
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.873, -84.630
Significant flooding near the intersection of Webster Drive and Foothills Drive in Rockwood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oregon, July 25 to 30, 202216 deaths · 2 events
- Rip Current in Puerto Rico, July 25, 20221 death · 1 event
- High Wind and Strong Wind in Alaska, July 25 to 26, 20222 injured · $1.4 million · 53 kt wind · 2 events
- Hail and Damaging Winds in Virginia, July 25, 2022$255,000 · 1.75 in hail · 19 events
- Flash Flooding in New Mexico, July 25, 2022$165,000 · 5 events
- Flash Flooding and Damaging Winds in Nevada, July 25 to 27, 2022$107,000 · 52 kt wind · 6 events
- Damaging Winds and Lightning Strikes in Virginia, July 25, 2022$69,000 · 60 kt wind · 14 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 25, 202256 kt wind · 34 events
- Damaging Winds in Maryland, July 25, 2022$30,000 · 55 kt wind · 7 events
- Damaging Winds in Virginia, July 25, 2022$22,000 · 50 kt wind · 13 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 25 to 26, 202217 events
- Damaging Winds in North Carolina, July 25, 2022$15,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1049183, 1049188, 1049190, 1049185, 1049187.